Alert archive / Virginia / Wind Chill Advisories in 2014
Wind Chill Advisory 11, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind chill advisory at Mar 12, 2014, 3:47 PM EDT for 23 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina; Mercer County, Monroe County, Summers County, West Virginia. It took effect at Mar 12, 2014, 10:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2014, 3:47 PM EDT (19:47 UTC)
- In effect from
- Mar 12, 2014, 10:00 PM EDT
- Expired
- Mar 13, 2014, 10:35 AM EDT
- In force
- 13 hr
- Issued by
- NWS Blacksburg, VA
All 29 counties
Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 32 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind chill advisory went out at Mar 12, 2:05 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Mar 12, 2:05 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
205 PM EDT WED MAR 12 2014
.SYNOPSIS...
DEEPENING LOW PRESSURE WILL PASS NORTH OF THE AREA THIS AFTERNOON
AND SWING A VERY STRONG COLD FRONT ACROSS THE REGION BY EARLY THIS
EVENING. THIS WILL BRING SHOWERS AND POSSIBLY A FEW STRONG
THUNDERSTORMS DURING THE DAY...FOLLOWED BY HIGH WINDS AND MUCH
COLDER AIR OVERNIGHT INTO THURSDAY. HIGH PRESSURE BUILDS IN WITH
DRIER AND WARMER WEATHER BY THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM EDT WEDNESDAY...
LATEST FORECAST UPDATE REFLECT ADJUSTMENTS IN THE COVERAGE OF
SHOWER ACTIVITY THIS MORNING...AS WELL AS THE TIMING OF THE COLD
FRONTAL PASSAGE THIS AFTERNOON. WEAK UPPER LEVEL DISTURBANCES
PASSING ACROSS THE AREA CONTINUE TO GENERATE LIGHT RAIN
SHOWERS...WHICH ARE IN TURN KEEPING A LID ON DAYTIME HEATING. HAVE
THEREFORE INCREASED RAINFALL COVERAGE FOR THE MORNING AND EARLY
AFTERNOON. NOT AS MANY BREAKS IN THE CLOUD COVER AS ANTICIPATED
EARLIER PER LATEST VISIBLE SATELLITE IMAGERY. THEREFORE HAVE ALSO
LOWERED AFTERNOON HIGHS BY A FEW DEGREES. THE COOLER TEMPERATURES
WILL TRANSLATE TO LOWER INSTABILITY AS THE COLD FRONT PASSES
ACROSS THE REGION LATER THIS AFTERNOON...BUT STILL SEE SOME POTENTIAL
FOR THUNDERSTORMS WITH LOCALLY STRONG WINDS JUST AHEAD OF THE
BOUNDARY. STILL EXPECT THE COLD FRONT TO ENTER OUR SOUTHEAST WEST
VIRGINIA COUNTIES BY AROUND 3 PM...AND SHIFT RAPIDLY EASTWARD...
EXITING THE AREA FOR THE COASTAL PLAIN BY AROUND 8 PM. FRONTAL
PASSAGE WILL BRING A VERY RAPID DROP IN TEMPERATURES...FALLING 8
TO 10 DEGREES PER HOUR FOR THE FIRST FEW HOURS AFTER FRONTAL
PASSAGE.
AS OF 240 AM EDT WEDNESDAY...
VERY DYNAMIC EVENT TO UNFOLD OVER THE NEXT 24 HOURS AS LOW
PRESSURE ROUNDING THROUGH THE LOWER OHIO VALLEY PHASES WITH A
SOUTHERN STREAM WAVE AND QUICKLY DEEPENS HEADING TO THE MID
ATLANTIC COAST THIS EVENING. THIS WILL PROPEL A VERY STRONG COLD
FRONT EAST ACROSS THE REGION BY EARLY THIS EVENING AS RAPID
DEEPENING OF THE 5H TROF DRIVES ARCTIC AIR BACK IN FROM THE NW IN
A MATTER OF A FEW HOURS OR LESS.
INITIALLY APPEARS SOUTHERN/EASTERN AREAS MAY GET SCRAPED BY SHRA
HEADING UP WITH THE SOUTHERN LOW WITH AFTERNOON FOCUS JUST AHEAD
OF THE FRONT CROSSING THE WEST. THIS MAKES COVERAGE OF SHRA IFFY
AND PERHAPS MORE WIDELY SCATTERED ELSW WITH EVEN SOME SUNNY BREAKS
AROUND MIDDAY. THIS POTENTIAL HEATING THE MAIN CONCERN AS THE
FRONT ARRIVES DRIVEN BY A VERY STRONG MID LEVEL WAVE ON THE
LEADING EDGE OF THE COLD AIR ALOFT. MODELS SUGGEST ENOUGH
INSTABILITY TO SUPPORT A DEVELOPING LINE WEST OF THE BLUE RIDGE BY
EARLY AFTERNOON WITH THIS FEATURE QUICKLY HEADING EAST REACHING
THE PIEDMONT LATE IN THE DAY. STRONG JET ALOFT AND DEGREE OF SHEAR
PER FORECAST HODOGRAPHS OVER THE EAST SUGGEST A BETTER SEVERE
THREAT PENDING JUST HOW MUCH LOW LEVEL INSTABILITY CAN GET GOING
ESPCLY IF EARLY CLOUDS/SHRA ARE A BIT MORE. THUS ADJUSTED POPS
HIGHER EARLY ON WITH A LATE MORNING BREAK BEFORE INCLUDING MORE
CONVECTION WITH GUSTY WINDS FROM WEST TO EAST THIS AFTERNOON.
BUMPED HIGHS UP ESPCLY EAST WHERE SHOULD GET ENOUGH HEATING TO
PUSH TEMPS BACK INTO THE 70S WITH 60S WEST.
OTHER PERHAPS BIGGER WIDESPREAD CONCERN FOR LATER THIS AFTERNOON
AND OVERNIGHT IS WITH THE POST FRONTAL NW WINDS THAT WILL SURGE IN
AS 85H TEMPS TUMBLE A GOOD 20-25 DEG/C IN A 6/12 HOUR WINDOW THIS
EVENING. THIS COMBO WITH A VERY STRONG PRESSURE RISE COUPLET...A
45-50 KT 85H JET AND A RATHER LOW INVERSION SUPPORTS POSSIBLE
DAMAGING WINDS ACROSS MOST OF THE MOUNTAINS AND EVEN IN SPOTS OVER
THE EAST EARLY THIS EVENING. THEREFORE HAVE UPGRADED THE HIGH WIND
WATCH TO A WARNING FROM NOON TODAY THRU NOON THU AND ADDED IN AN
ADVISORY ELSW OUT EAST FOR LATE TODAY INTO THE OVERNIGHT.
ANY SHRA SHOULD EXIT THE EAST BY SUNSET THIS EVENING WITH RAIN
OVER THE UPSLOPE AREAS QUICKLY CHANGING TO SNOW IN A SHORT PERIOD
AFTER ANY CONVECTION EXITS. HOWEVER MUCH OF THE DEEPER MOISTURE
WILL BE EXITING ABOUT THE TIME THE SWITCH OCCURS WITH LIMITED
LEFTOVER LOW LEVEL MOISTURE GIVEN THE DRY ADVECTION. THINK 1-3
INCHES LIKELY NW WITH AN INCH OR SO FARTHER SOUTH GIVEN WARM
GROUND TO INIT AND BLOWING AROUND NATURE OF THE SNOW WITH MORE OF
A FLASH FREEZE TO TAKE SHAPE. THIS MAY NEED TO BE COVERED WITH AN
ADVISORY LATER BUT WILL ONLY ADDRESS IN THE HWO FOR NOW. ELSW
SHOULD BE CLEARING WITH DOWNSLOPE EAST OF THE BLUE RIDGE WITH
LEFTOVER CLOUDS/FLURRIES JUST EAST OF THE UPSLOPE AREAS SO CUT
BACK POPS SOONER THIS EVENING. TEMPS WILL QUICKLY FALL FROM THE
50S TO BELOW FREEZING FAR WEST LATE TODAY AND BE IN THE TEENS TO
LOW 20S MOUNTAINS TO MID 20S EAST BY MORNING. WINDS AND COLD AT
ELEVATION SUGGEST SOME WIND CHILLS AOB ADVISORY CRITERIA WHICH
WILL ADDRESS IN THE NPW FOR NOW.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY/...
AS OF 330 AM EDT WEDNESDAY...
LOW PRESSURE OFF THE NEW ENGLAND COAST WILL PUSH INTO THE ATLANTIC
OCEAN THURSDAY. 500 MB TROF AXIS CROSSES THROUGH OUR REGION AND
REACHES THE COAST BY THURSDAY NIGHT. WEAK UPPER RIDGING EXPECTED
FRIDAY.
GUSTY NORTHWEST WINDS CONTINUE THURSDAY MORNING ESPECIALLY ACROSS
THE HIGHER TERRAIN. TRIMMED BACK POPS THURSDAY MORNING TO JUST THE
WESTERN MOUNTAINS. BY THURSDAY AFTERNOON WINDS WILL BEGIN TO
DIMINISH AND THE LOW LEVEL MOISTURE WRAPPING AROUND THE LOW WILL
ERODE. SURFACE HIGH PRESSURE MOVING ACROSS THE SOUTHEAST UNITED
STATES WILL BE CENTERED OVER THE CAROLINAS AND GEORGIA BY FRIDAY
MORNING.
WITH POST-FRONTAL COLD ADVECTION AND THE CORE OF THE 850MB THERMAL
TROUGH MOVING OVERHEAD...PLAYED HIGH TEMPERATURES THURSDAY COLD FROM
AROUND 20 DEGREES IN THE WEST TO THE LOWER 40S IN THE SOUTHEAST.
LOWS THURSDAY NIGHT WILL RANGE FROM THE TEENS IN THE NORTHWEST
MOUNTAINS TO THE LOWER 20S IN THE PIEDMONT. TEMPERATURES MODERATE ON
FRIDAY AS THE HIGH CENTER SLIPS OFF THE COAST AND SOUTHWEST FLOW
KICKS IN. HIGHS ON FRIDAY WILL VARY FROM THE UPPER 40S IN THE
MOUNTAINS TO THE UPPER 50S IN THE PIEDMONT.
A FRONTAL BOUNDARY WILL DROP SOUTH ACROSS THE OHIO VALLEY FRIDAY
NIGHT. ONE NORTHERN STREAM SHORTWAVE WILL ROTATES THROUGH THE TROF
NORTH OF THE FORECAST AREA ON FRIDAY NIGHT AND SATURDAY.
INTERSECTING TO NOTE THIS MORNING GFS ALSO SHOWED A WEAK VORT
WITH LIGHT QPF PIVOTING TO OUR SOUTH. LOWS FRIDAY NIGHT WILL
GENERALLY BE FROM AROUND 30 DEGREES TO THE MID 30S. ALLOWED FOR
SOME LIGHT POPS IN THE WEST ON SATURDAY AS COLD FRONT SLIDES
SOUTH. HIGHS FOR SATURDAY WARM INTO THE MID 50S IN THE WEST TO THE
MID 60S IN THE EAST.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
AS OF 330 AM EDT WEDNESDAY...
MODELS WERE SHOWING A MORE AMPLIFIED TROF IN THE EAST BY MONDAY
BUT WERE STILL DIFFERENT ON THE TIMING. SIMILARLY...THE
DIFFERENCES IN THE MODELS SHOW UP ON THE SURFACE FORECASTS.
CANADIAN HAS A LOW OVER VIRGINIA BY SUNDAY MORNING WHILE THE 00Z
ECMWF HAS IT IN THE GULF OF MEXICO. COMPROMISE FROM WPC HAS AN
ELONGATED SURFACE LOW FROM GEORGIA TO THE CAROLINA COAST.
850 MB TEMPERATURES DROP BACK DOWN JUST BELOW ZERO BEHIND THE COLD
FRONT SATURDAY NIGHT. FORECAST AREA REMAINS IN THAT AIR MASS THROUGH
MONDAY. STILL THE POTENTIAL FOR A STRIPE OF SNOW OR WINTER
PRECIPITATION ON THE NORTHERN EDGE OF WHEREVER THE PRECIPITATION
SHIELD ENDS UP SUNDAY NIGHT AND MONDAY.
WARM AIR ADVECTION PICKS UP AGAIN ON TUESDAY AND BULK OF DEEP
MOISTURE MOVES WELL OFF THE EAST COAST.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 200 PM EDT WEDNESDAY...
WIND SPEEDS CONTINUE TO INCREASE THIS AFTERNOON AS A COLD FRONT
APPROACHES THE AREA. LIMITED HEATING BECAUSE OF WIDESPREAD CLOUD
COVER HAS KEPT CONVECTION ALONG THE FRONT CONFINED TO A NARROW BAND
OF STRONG SHOWER ACTIVITY RATHER THAN THUNDERSTORMS...HOWEVER THE
POTENTIAL FOR GUSTY WINDS REMAINS AS THE FRONT PASSES. THE FRONT
WILL PUSH RAPIDLY ACROSS THE FORECAST REGION...AFFECTING BLF AND
LWB DURING THE 18Z TO 20Z TIMEFRAME...BCB AND ROA 20Z TO 22Z...AND
LYH AND DAN FROM 22Z TO 00Z. EXPECT A SHARP WEST TO NORTHWESTERLY
WIND SHIFT WITH FROPA...WITH WIND SPEEDS QUICKLY INCREASING...
GUSTING 30KT TO 40KT WITH OCCASIONAL HIGHER GUSTS. THESE STRONG
GUSTS CAN BE EXPECTED TO PERSIST THROUGH MUCH OF THE NIGHT...
BEFORE GRADUALLY DIMINISHING THURSDAY MORNING.
WITH THE WESTERLY WIND SHIFT...COLD AIR WILL RAPIDLY BUILD INTO
THE AREA...WITH TEMPERATURES FALLING 8 TO 10 DEGREES PER HOUR FOR
THE FIRST COUPLE HOURS AFTER FROPA. THE COLD AIR WILL CAUSE THE
UPSLOPE SHOWERS TO CHANGE OVER TO SNOW SHOWERS DURING THE EVENING...
AFFECTING MAINLY BLF AND LWB WITH UP AND DOWN VISIBILITIES.
CONSIDERING THE STRENGTH OF THE WINDS...WOULD NOT BE SURPRISED TO
SEE A FEW FLURRIES PUSH AS FAR EAST AS ROANOKE DURING THE EARLY
HALF OF THE NIGHT.
DRY HIGH PRESSURE WILL WORK INTO THE AREA OVERNIGHT...SUCH THAT
SNOW SHOWERS WILL DIMINISH BY SUNRISE THURSDAY. HOWEVER...EXPECT
THE TIGHTENED PRESSURE GRADIENT AND GUSTY WINDS TO REMAIN ACROSS
THE REGION THROUGH THE END OF THE TAF PERIOD.
.EXTENDED AVIATION...
THURSDAY NIGHT...HIGH PRESSURE WILL SETTLE OVER THE AREA AND
BRING A DECREASE IN WIND SPEED AND A RETURN TO VFR CONDITIONS FOR
THE ENTIRE AREA. ANOTHER WEAK COLD FRONT WILL DROP THROUGH THE
REGION DURING THE WEEKEND WITH SUB-VFR POSSIBLE OVER THE SOUTH AND
WEST AS DEEPER MOISTURE WITH YET ANOTHER LOW PRESSURE SYSTEM
SPREADS EAST ALONG THE FRONT BY SUNDAY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HIGH WIND WARNING UNTIL NOON EDT THURSDAY FOR VAZ007-009>020-
022>024-032>035.
WIND ADVISORY UNTIL 4 AM EDT THURSDAY FOR VAZ043>047-058-059.
NC...HIGH WIND WARNING UNTIL NOON EDT THURSDAY FOR NCZ001>003-018-
019.
WIND ADVISORY UNTIL 4 AM EDT THURSDAY FOR NCZ004>006-020.
WV...HIGH WIND WARNING UNTIL NOON EDT THURSDAY FOR WVZ042>045.
&&
SYNOPSIS...JH
NEAR TERM...JH/NF
SHORT TERM...KK
LONG TERM...AMS
AVIATION...JH/NFHazardous weather outlook, Mar 12, 5:53 AM EDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 553 AM EDT WED MAR 12 2014 VAZ020-WVZ042-043-045-131000- BATH-MERCER-SUMMERS-GREENBRIER- 553 AM EDT WED MAR 12 2014 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO NOON EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG A COLD FRONT CROSSING THROUGH THE AREA EARLY THIS AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING WINDS. LIGHT ACCUMULATIONS OF SNOW WILL ALSO BE LIKELY ALONG HIGHER WESTERN SLOPES WHERE AN INCH OR TWO OF SNOW WILL BE POSSIBLE TONIGHT. WIND CHILL VALUES WILL ALSO FALL IN THE 5 BELOW TO 15 BELOW RANGE AT HIGHER ELEVATIONS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018-019-VAZ007-009>019-022>024-032>035-WVZ044-131000- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-MONROE- 553 AM EDT WED MAR 12 2014 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO NOON EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG A COLD FRONT CROSSING THROUGH THE AREA THIS AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING WINDS ALTHOUGH ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043>047-058-059-131000- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 553 AM EDT WED MAR 12 2014 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG A COLD FRONT CROSSING THROUGH THE AREA THIS AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING WINDS ALTHOUGH ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 12, 2:50 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
250 PM EDT WED MAR 12 2014
WVZ044-045-121915-
GREENBRIER WV-MONROE WV-
250 PM EDT WED MAR 12 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
MONROE COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 315 PM EDT
* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NARROW LINE OF HEAVY RAIN SHOWERS EXTENDING ALONG A LINE FROM
QUINWOOD TO LAWN...MOVING TO THE EAST AT 55 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE SHOWERS.
* LOCATIONS IMPACTED INCLUDE...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
ALDERSON...
AND RUPERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE SHOWERS HAVE THE POTENTIAL TO INTENSITY...SO MONITOR LOCAL
RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE
WARNINGS...FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3823 8036 3811 8036 3805 8027 3804 8016
3806 7996 3799 8000 3787 8017 3769 8029
3765 8028 3763 8022 3757 8032 3754 8033
3753 8028 3751 8030 3747 8038 3754 8078
3773 8066 3776 8067 3786 8079 3825 8044
TIME...MOT...LOC 1845Z 252DEG 49KT 3819 8039 3778 8072
RABSpecial weather statement, Mar 12, 2:58 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EDT WED MAR 12 2014
VAZ009-012-121945-
SMYTH VA-WYTHE VA-
258 PM EDT WED MAR 12 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EASTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
WYTHE COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 345 PM EDT
* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING AN INTENSE RAINSHOWER ALONG A LINE EXTENDING FROM NEAR
NEBO TO NEAR MARION...MOVING TO THE EAST AT 50 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE SHOWERS.
* LOCATIONS IMPACTED INCLUDE...
WYTHEVILLE...
MARION...
RURAL RETREAT...
SPEEDWELL...
AND MAX MEADOWS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE SHOWERS HAVE THE POTENTIAL TO INTENSIFY INTO A LINE OF
STRONGER SHOWERS AND POSSIBLE THUNDERSTORMS...SO MONITOR LOCAL RADIO
AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE
WARNINGS...FROM THE NATIONAL WEATHER SERVICE. WIND DAMAGE WAS
REPORTED IN TAZEWELL COUNTY DURING THE PAST 30 MINUTES...POSSIBLY
ASSOCIATED WITH THESE SHOWERS.
&&
LAT...LON 3699 8149 3700 8142 3696 8138 3696 8135
3701 8130 3704 8093 3683 8092 3683 8093
3681 8103 3678 8109 3676 8162
TIME...MOT...LOC 1852Z 266DEG 45KT 3693 8148 3683 8154
RABLocal storm report, Mar 12, 3:07 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
307 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM NON-TSTM WND DMG 6 N RICHLANDS 37.18N 81.80W
03/12/2014 TAZEWELL VA TRAINED SPOTTER
SHINGLES BLOWN OFF HOUSE ON JEWEL RIDGE.
&&
EVENT NUMBER RNK1401771
JVCLocal storm report, Mar 12, 3:09 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
309 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM NON-TSTM WND DMG CEDAR BLUFF 37.09N 81.76W
03/12/2014 TAZEWELL VA 911 CALL CENTER
TELEPHONE POLE AND POWER LINES DOWN.
&&
EVENT NUMBER RNK1401772
JVCSpecial weather statement, Mar 12, 3:22 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
322 PM EDT WED MAR 12 2014
VAZ018-019-WVZ044-045-122000-
ALLEGHANY VA-CRAIG VA-GREENBRIER WV-MONROE WV-
322 PM EDT WED MAR 12 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR... WESTERN ALLEGHANY COUNTY IN WEST
CENTRAL VIRGINIA...
NORTHERN CRAIG COUNTY IN SOUTHWEST VIRGINIA...
EASTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
NORTHEASTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 400 PM EDT
* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN INTENSIFYING LINE OF RAIN SHOWERS ALONG A LINE EXTENDING FROM NEAR
WHITE SULPHUR SPRINGS...TO RONCEVERTE...TO PICKAWAY...MOVING TO THE
EAST AT 45 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE SHOWERS...ALONG WITH
BRIEF VERY HEAVY RAINFALL.
* LOCATIONS IMPACTED INCLUDE...
COVINGTON CITY...
JORDAN MINES...
WHITE SULPHUR SPRINGS...
PAINT BANK...
AND NATURAL WELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY INTO THUNDERSTORMS...SO MONITOR
LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND
POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3790 7989 3766 7999 3764 8003 3761 8002
3753 8006 3760 8057 3769 8042 3789 8035
3793 7992
TIME...MOT...LOC 1917Z 267DEG 38KT 3783 8028 3770 8033 3763 8045
RABSpecial weather statement, Mar 12, 3:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT WED MAR 12 2014
VAZ019-020-024-122015-
BATH VA-ALLEGHANY VA-ROCKBRIDGE VA-
347 PM EDT WED MAR 12 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN BATH COUNTY IN WEST CENTRAL VIRGINIA...
EASTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
NORTHERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 415 PM EDT
* AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF INTENSE RAIN SHOWERS EXTENDING ALONG A LINE FROM NEAR HOT
SPRINGS TO NEAR COVINGTON CITY...MOVING TO THE EAST AT 65 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE SHOWERS...ALONG
WITH BRIEF VERY HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
ROCKBRIDGE BATHS...
COLLIERSTOWN...
CLIFTON FORGE CITY...
WARM SPRINGS...
AND HOT SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE SHOWERS HAVE THE POTENTIAL TO INTENSIFY INTO A LINE OF
STRONGER SHOWERS AND A FEW THUNDERSTORMS...SO MONITOR LOCAL RADIO
AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE
WARNINGS...FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3817 7944 3814 7944 3809 7949 3802 7937
3778 7928 3773 7969 3777 7968 3780 7982
3770 7992 3768 8004 3807 7980 3817 7947
3816 7946
TIME...MOT...LOC 1941Z 248DEG 55KT 3802 7982 3775 7998
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:40 AM EDT | High Wind Warning | RNK | Alleghany, Amherst, Bath, Bedford, Bland, Botetourt and 21 more | 31 hr |
| Mar 12, 3:40 AM EDT | Wind Advisory | RNK | Appomattox, Buckingham, Campbell, Charlotte, Halifax, Henry and 4 more | 18 hr |
| Mar 12, 2:58 PM EDT | Special Weather Statement | RNK | Smyth, Wythe | 47 min |
| Mar 12, 3:22 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 38 min |
| Mar 12, 3:47 PM EDT | Special Weather Statement | RNK | Bath, Rockbridge, City of Lexington | 28 min |
| Mar 12, 3:52 PM EDT | Fire Weather Watch | RNK | Amherst, Appomattox, Bedford, Buckingham, Campbell, Charlotte and 8 more | 12 hr |
| Mar 12, 3:53 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 22 min |
| Mar 12, 3:56 PM EDT | Special Weather Statement | RNK | Floyd | 34 min |
| Mar 12, 4:22 PM EDT | Special Weather Statement | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 53 min |
| Mar 12, 4:43 PM EDT | Special Weather Statement | RNK | Campbell | 62 min |
| Mar 12, 5:01 PM EDT | Special Weather Statement | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 44 min |
| Mar 12, 5:58 PM EDT | Special Weather Statement | RNK | Halifax | 47 min |
| Mar 12, 4:13 PM EDT | Special Weather Statement | RNK | Yadkin | 62 min |
| Mar 12, 4:51 PM EDT | Special Weather Statement | RNK | Rockingham | 39 min |
| Mar 12, 5:42 PM EDT | Special Weather Statement | RNK | Caswell | 48 min |
| Mar 12, 2:40 PM EDT | Special Weather Statement | RNK | Mercer, Summers | 35 min |
| Mar 12, 2:50 PM EDT | Special Weather Statement | RNK | Greenbrier, Monroe | 25 min |
Nearby
Wind Chill Advisories in Virginia, 2014Wind Chill Advisories in North Carolina, 2014Wind Chill Advisories in West Virginia, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.